MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE
Model Number 8229307
Medical Device Problem Code Unintended Deflation (4061)
Health Effect - Clinical Codes Unintended Extubation (4564); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that when starting thyroid surgery after the neurological monitoring endotracheal tube was inserted, when the cuff w as being inflated, it leaked and could not be inflated.5 ml syringe was used and 5 ml air used to inflate cuff.After anesthesia induction according to the process, a 7mm neurological monitoring endotracheal tube was inserted into the patient's trachea.When pre-paring to inflate the cuff to seal the airway, it was found that the cuff could not be inflated.This situation caused the surgery to be temporarily interrupted.In order to maintain the patient's oxygen supply, the anesthesiologist used manual assisted ventilation and replaced it with the spare endotracheal tube at the same time.After the replacement, the patient's ventilation returned to normal and the surgery continued.There was no patient impact.
 
Additional Manufacturer Narrative
H3: visually, a distal portion of the cuff balloon was adhered to the tube upon return.Functionally, however, while inflating the cuff with 20cc of air from a syringe, the adhered portion of the cuff unadhered and properly inflated.The cuff was re-inflated and deflated multiple times and no leaks were observed.For further analysis, a leak test was performed by submerging the device in water and no bubbles (leakage) were observed.The cuff and pilot balloons were manipulated, and no leaks were observed and the pilot balloon inflated as intended.In the returned condition, there was an out of specification condition that was related to the complaint ¿ the cuff balloon was adhered to the device upon return.H6: codes are updated.Previously applied fdm b21, fdr c21, fdc d16 codes no longer applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key21674911
Report Number1045254-2025-00939
Device Sequence Number8209962
Product Code ETN
UDI-Device Identifier00763000745820
UDI-Public00763000745820
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K925640
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8229307
Device Catalogue Number8229307
Device Lot Number0227484956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale